Alert archive / Oklahoma / Heat Advisories in 2011
Heat Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 9, 2011, 3:36 AM CDT for 22 counties in Oklahoma. It took effect at Jul 9, 2011, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jul 9, 2011, 1:00 PM CDT
- Expired
- Jul 9, 2011, 3:24 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS74 KTSA 090836 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 336 AM CDT SAT JUL 9 2011 ARZ019-020-029-OKZ049-053>076-092100- /O.NEW.KTSA.HT.Y.0009.110709T1800Z-110710T0100Z/ /O.NEW.KTSA.HT.Y.0010.110710T1800Z-110711T0100Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 336 AM CDT SAT JUL 9 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT SUNDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG... OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * AFTERNOON TEMPERATURES WILL RISE TO NEAR 100 DEGREES TODAY AND 100 TO 105 DEGREES ON SUNDAY. HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES BOTH DAYS. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
1 follow-up statement
603 WWUS74 KTSA 092024 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 324 PM CDT SAT JUL 9 2011 ARZ019-020-029-OKZ049-053-056>058-062-063-068-069-072-074>076-101000- /O.CAN.KTSA.HT.Y.0009.000000T0000Z-110710T0100Z/ /O.EXT.KTSA.HT.Y.0010.110709T2024Z-110711T0100Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-NOWATA-CRAIG-OTTAWA- MAYES-DELAWARE-CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- 324 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF THE HEAT ADVISORY AND IT IS NOW IN EFFECT UNTIL 8 PM CDT SUNDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...PUSHMATAHA...MAYES... DELAWARE...OTTAWA...CHOCTAW...CRAIG...NOWATA...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDEX VALUES OF 105 TO 112 DEGREES HAVE BEEN COMMON ACROSS THE ADVISORY AREA THIS AFTERNOON. HEAT INDEX VALUES WILL BE IN THE 105 TO 110 DEGREE RANGE AGAIN ON SUNDAY. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054-055-059>061-064>067-070-071-073-101000- /O.UPG.KTSA.HT.Y.0009.000000T0000Z-110710T0100Z/ /O.UPG.KTSA.HT.Y.0010.110710T1800Z-110711T0100Z/ /O.NEW.KTSA.EH.W.0003.110709T2024Z-110711T0100Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE- WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG- 324 PM CDT SAT JUL 9 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT SUNDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...OKFUSKEE...OKMULGEE...TULSA...ROGERS... PITTSBURG...WAGONER...WASHINGTON...OSAGE...PAWNEE...MCINTOSH AND MUSKOGEE. * THIS WARNING REPLACES THE ADVISORY THAT WAS IN EFFECT. HAZARDOUS WEATHER... * HEAT INDEX VALUES OF 105 TO 115 HAVE BEEN COMMON ACROSS THE WARNED AREA THIS AFTERNOON. TEMPERATURES WILL ONLY DROP INTO THE MID AND UPPER 70S OVERNIGHT WITH HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE AGAIN ON SUNDAY. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 9, 3:32 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 9, 3:32 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 AM CDT SAT JUL 9 2011
.DISCUSSION...
MAIN FORECAST ISSUES CONCERN THE ONGOING HEAT AND HUMIDITY THROUGH
THE WEEKEND AND INTO NEXT WEEK.
WARM FRONT ANALZYED ALONG THE RED RIVER EARLY THIS MORNING WILL LIFT
N TODAY...AND WILL STALL TO OUR N BY THIS EVENING. MODELS CONSISTENT
IN DEVELOPING WEAK LOW PRESSURE ACROSS KS...WITH A PRONOUNCED
THERMAL RIDGE STRETCHING FROM THE TX PANHANDLE INTO ERN
KS...ESPECIALLY BY SUNDAY. GIVEN THE ONGOING DRY CONDITIONS AND
STRONG DAYTIME MIXING...TEMPERATURES SHOULD APPROACH 100F IN MOST
AREAS THIS AFTERNOON (EXCEPTION BEING NW AR). WARMER STILL FOR
SUNDAY...WITH AFTERNOON TEMPS PUSHING RECORD LEVELS AT A FEW SPOTS.
NAM/GFS DEWPOINTS LOOK A BIT HIGH THROUGH THE WEEKEND...BUT STILL
ENOUGH TO RESULT IN HEAT INDEX VALUES FROM AROUND 105-108F.
ACCORDINGLY...WILL ISSUE A HEAT ADVISORY FOR THIS AFTERNOON AND
AGAIN SUNDAY FOR ALL AREAS EXPECT FAR NW AR. WILL NEED TO CAREFULLY
MONITOR OVERNIGHT LOWS...AS AN EXCESSIVE HEAT WARNING MAY EVENTUALLY
BE WARRANTED IN THE URBAN AREAS.
HEAT HEADLINES WILL LIKELY NEED TO BE EXTENDED INTO EARLY NEXT
WEEK...BUT WILL DEFER THIS DECISION TO LATER SHIFTS.
UPPER RIDGE SHOULD SLIDE A BIT EAST EARLY NEXT WEEK...WITH A WEAK
TROPICAL WAVE LIFTING ALONG BACKSIDE OF UPPER HIGH BY
TUESDAY/WEDNESDAY. WILL CONTINUE WITH LOW END POPS FOR WEDNESDAY
THROUGH SATURDAY...PRIMARILY FOR DIURNAL CONVECTION. INCREASED CLOUD
COVER MAY KEEP TEMPS DOWN A LITTLE...BUT READINGS ARE STILL EXPECTED
TO BE A GOOD 5 DEGREES ABOVE AVERAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 100 78 103 78 / 10 10 10 10
FSM 100 77 103 76 / 0 10 10 10
MLC 102 76 103 75 / 10 10 10 10
BVO 100 74 104 75 / 0 10 10 10
FYV 95 74 98 72 / 0 10 10 10
BYV 93 72 98 74 / 0 10 10 10
MKO 100 74 103 75 / 10 10 10 10
MIO 98 75 102 76 / 0 10 10 10
F10 102 75 104 75 / 10 10 10 10
HHW 102 77 102 76 / 10 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR ARZ019-
ARZ020-ARZ029.
HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Jul 8, 4:51 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI JUL 8 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT FRI JUL 8 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A SURFACE COLD FRONT WAS LOCATED ACROSS FAR SOUTHEAST OKLAHOMA LATE
THIS AFTERNOON WITH SLIGHTLY COOLER AIR NOTED BEHIND THE BOUNDARY.
DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES WILL OCCUR SOUTH OF
THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS. SEE /OKCNPWTSA /FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...
SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...THUNDERSTORM AND DANGEROUS HEAT
POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL EXPAND OVER THE REGION INTO NEXT WEEK...
LEADING TO AN EXPANSION OF DANGEROUS HEAT ACROSS THE ENTIRE AREA.
THIS WILL ALSO LIMIT THUNDERSTORM POTENTIAL OVER THE NEXT FEW DAYS.
A FRONTAL BOUNDARY MAY BRING LOWER CHANCES FOR THUNDERSTORMS BY THE
MIDDLE OF NEXT WEEK...BUT ONLY OFFER LIMITED RELIEF FROM THE HEAT.
FIRE DANGER WILL ALSO NEED TO BE MONITORED AS WIND SPEEDS ARE
EXPECTED TO INCREASE SOME THIS WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:36 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 5 days |
| Jul 9, 3:24 PM CDT | Excessive Heat Warning | TSA | Creek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 7 more | 4 days |
Nearby
Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.